MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional procedure involving a brain aneurysm, a flexor raabe guiding sheath leaked at the valve.The sheath was used to establish access and was inserted with the dilator in place; however, the hemostatic valve leaked blood after the dilator was removed.Per the reporter, the dilator was easy to advance into the sheath.A second sheath of the same type was used; however, the second sheath also leaked.The leak in the second sheath will be reported under patient identifier 435145.A third device of the same type was then used to successfully complete the procedure.The patient did not require treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Corrected information: d4 summary of event: as reported, during an interventional procedure involving a brain aneurysm, a flexor raabe guiding sheath leaked at the valve.The sheath was used to establish access and was inserted with the dilator in place; however, the hemostatic valve leaked blood after the dilator was removed.Per the reporter, the dilator was easy to advance into the sheath.A second sheath of the same type was used; however, the second sheath also leaked.The leak in the second sheath will be reported under patient identifier (b)(6).A third device of the same type was then used to successfully complete the procedure.The patient did not require treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complainant returned one used flexor raabe guiding sheath to cook for investigation.Physical examination of the returned device found no leak in the sheath or valve during tabletop testing.The silicone disc was not damaged.No additional damages were noted to the device.A document-based investigation evaluation was also performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The customer followed all relevant instructions for use related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Although in-house testing was unable to replicate the failure, the customer provided a video of the device confirming the failure.The exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19810067
Report Number1820334-2024-00997
Device Sequence Number20930078
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)261010(10)15696642
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number15696642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-6.0-38-90-RB-RAABE, LOT 15710454
Patient Age52 YR
Patient SexMale